NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 12, 2013
Buscopan and Dicetel for IBS
I was having diarrhea for 7 weeks and then the stomach pains started. The pain is around my navel across my waist and down the side all on my left side. I we treated with antibiotocs for diverticutlitis or crohns. They didn`t help and actually the symptoms got worse. It got so bad I went to my doctor and he sent me for some tests that afternoon. That evening the pain was out of this world. It was so bad that I was shaking. They ran more tests and could not find anything. Then they came back and told me that the diagnosis is IBS when they`ve excluded everything else.
He gave me buscopan and dicetel. I was to take 1-2 tablets four times a day if needed. They were not sure if they would help or not. I took one of each that day and found no help. Then I took one more of each one that day and within an hour I could not believe the difference. I was almost pain free. My stomach was still tender but feeling better. I have not taken one in 24 hours because of liitle to no pain but I still have the diarrhea. It seems that I have bad diarrhea or the stomach pains.
Do people normally take these medications every day to prevent the pain from coming back or do they take them when they feel the pain starting? If I take them more regularly, could I also clear up the diarrhea? Does IBS come and go or do most people always take medications to prevent symptoms? Is there any link between IBS and RA?
To be honest with you, I have never prescribed Buscopan nor Dicetel for IBS. I have read about Buscopan being used for IBS but not Dicetel. Most people with IBS either take medications every day because they are symptomatic more often than not or as needed if symptoms occur less often. It depends on the individual patient. I know of no associations between RA and IBS but there is an association with Crohn's disease and RA.
Annette Kyprianou, MD
Senior Clinical Instructor of Medicine
School of Medicine
Case Western Reserve University